Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 30, 2021, 5:16 PM PDT for Elko County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 5:16 PM PDT (00:16 UTC)
- Expired
- Jul 30, 2021, 5:45 PM PDT
- In force
- 29 min
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 116 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS85 KLKN 310016 SPSLKN Special Weather Statement National Weather Service Elko NV 516 PM PDT Fri Jul 30 2021 NVZ031-310045- Northern Elko County NV- 516 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 545 PM PDT... At 514 PM PDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Charleston, moving southwest at 10 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. In addition, heavy rain over State Route 225 will cause ponding of water on the roadway. If driving along State Route 225, please use caution and slow down as the road may have slick spots. Locations impacted include... North Fork. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4153 11584 4149 11576 4139 11578 4146 11595 TIME...MOT...LOC 0014Z 029DEG 7KT 4147 11584 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:01 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 3:01 PM PDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 301 PM PDT Fri Jul 30 2021 .SYNOPSIS...Showers and thunderstorms are expected through the weekend and some showers could be locally moderate to heavy at times. A cooling trend will bring high temperatures in the 70's and 80's over the weekend. && .SHORT TERM...Tonight through Sunday. Radar is beginning to get active across eastern and east-central Nevada at this time. Some of the storms have been strong, though no cells have went over areas with sensors or people yet to get ground truth on rainfall rates or amounts. Storm motion is about 15 mph or so. The activity is expected to increase during the late afternoon and continue through the evening. Overnight lows will be in the 50s and 60s. By Saturday, everything continues to line up for an active day weatherwise. A piece of energy in the flow will move northwest into Nevada. Precipitable water of 0.90 to possibly 1.2 inches will move over the region which is well above normal for this time of year. Highest CAPE values continue to reside in eastern and central Nevada with about 400-800 J/kg. Storm motion will be about 10-15 knots. Best chances for moderate to locally heavy rain, sufficient for localized flooding, continues across central Nevada. This area includes portions of southern Lander/Eureka, White Pine, and northern Nye counties. Have extended the flash flood watch in time to 03Z Monday. In addition to the potential for heavy rain, out flow winds from storms could be from 35 to 45 mph. High temperatures for Saturday will be in the 70s and 80s in central Nevada to the 80s to close to 90 across the north. Storm activity is expected to continue during the overnight but diminish in intensity. Overnight lows will be in the 50s and 60s. Sunday continues to look like another active day over the forecast area. Precipitable water is forecast to remain high through the day at or above one inch. Storm motion will be a little slower with speeds of 5 to 10 knots in the central, but slightly faster in the north at 10 to 15 knots. As mentioned earlier, have extended the flash flood watch as central Nevada is will remain under the threat for localized heavy rainfall. Highs on Sunday will be in the 70s and 80s. .LONG TERM...Sunday night through next Friday. Sunday night heading into Monday there will be chances for showers and thunderstorms across parts of eastern Nevada. With that said the coverage will be significantly less and so will the chance of a nice wetting rain like days prior. Tuesday appears to be a transition day, as an offshore low off the northern California coast begins to dig a bit south, this will start shifting winds to out of the southwest and west. This will usher in much drier air that currently resides over California. The highest PWAT values on Tuesday will be around 0.70" in the extreme northern portions of Nevada near the Idaho boarder. There's an isolated chance of storms that day. Wednesday that offshore low off the coast of California becomes ingested into a broader trough in the Pacific northwest. This will effectively cut off any remaining monsoonal moisture push into the state for the rest of the week. Dry conditions look to prevail Wednesday through the rest of the long term. High temperatures in the long term look to range in the upper 80s to mid 90s for much of the area. Lows are expected to be in the 50s and 60s through Friday as well. && .AVIATION...Scattered showers and thunderstorms will be possible over all TAF sites through this evening. Main threats will be brief moderate to heavy rain along with wind gusts of 30-40KT. Reductions to CIGS/VSBY in the heaviest showers will be possible as well. Look for showers and thunderstorms to redevelop tomorrow. && .FIRE WEATHER...The main message that a moist airmass will move into the area today continues. This moisture will last through the weekend. Look for expanded areal coverage of showers and thunderstorms to many locations with a higher chance of wetting rains being seen over northern and central Nevada. The fly in the ointment, which remains, is the amount of cloud cover and destabilization of the atmosphere. If cloud cover remains high, there is less of a potential for the forecast precipitation amounts. Suffice to say, the wet storms will limit the risk of new starts. In addition, there will be sufficient moisture that moderate to locally heavy rain will be possible and that could lead to localized flash flooding. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 86/91/86/86
In the hours before
Special weather statement, Jul 30, 3:46 PM PDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Elko NV
346 PM PDT Fri Jul 30 2021
NVZ031-039-302315-
Northern Elko County NV-South Central Elko County NV-
346 PM PDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
415 PM PDT...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pequop Summit, moving northwest at 10 mph.
Pea to dime size hail and wind gusts up to 40 mph will be possible
with this storm.
Locations impacted include...
Wells and Moor Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4101 11468 4113 11493 4119 11475 4124 11457
4104 11457
TIME...MOT...LOC 2245Z 147DEG 15KT 4109 11468
91Special weather statement, Jul 30, 3:57 PM PDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Elko NV 357 PM PDT Fri Jul 30 2021 NVZ031-302330- Northern Elko County NV- 357 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 430 PM PDT... At 356 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Gibbs Ranch, moving northwest at 10 mph. Pea to dime size hail and wind gusts up to 40 mph will be possible with this storm. This storm will remain over mainly rural areas, just southeast of Jarbidge, in northeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4172 11497 4167 11511 4178 11537 4193 11502 TIME...MOT...LOC 2256Z 147DEG 15KT 4176 11510 91
Special weather statement, Jul 30, 4:07 PM PDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Elko NV 407 PM PDT Fri Jul 30 2021 NVZ031-302330- Northern Elko County NV- 407 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 430 PM PDT... At 406 PM PDT, Doppler radar was tracking a strong thunderstorm near Gibbs Ranch, moving northwest at 5 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Gibbs Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4148 11502 4141 11515 4150 11529 4167 11511 TIME...MOT...LOC 2306Z 127DEG 6KT 4149 11515 91
Special weather statement, Jul 30, 4:11 PM PDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Elko NV
411 PM PDT Fri Jul 30 2021
NVZ037-302345-
Southern Lander County and Southern Eureka County NV-
411 PM PDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 445
PM PDT...
At 411 PM PDT, Doppler radar was tracking a strong thunderstorm 23
miles north of New Pass Summit, moving northwest at 5 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of central Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 11746 3995 11736 3985 11730 3981 11734
3985 11748
TIME...MOT...LOC 2311Z 131DEG 6KT 3987 11738
86Special weather statement, Jul 30, 4:31 PM PDT, 45 minutes before
Special Weather Statement National Weather Service Elko NV 431 PM PDT Fri Jul 30 2021 NVZ031-310000- Northern Elko County NV- 431 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 500 PM PDT... At 429 PM PDT, Doppler radar was tracking a strong thunderstorm near Gibbs Ranch, moving south at 10 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. In addition, heavy rain over county roads could turn cause the roads to turn muddy and slick. Use caution if driving during the evening as water over the roadway is hard to see. This storm will be near Gibbs Ranch in Elko county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 11524 4173 11512 4159 11509 4162 11540 TIME...MOT...LOC 2329Z 012DEG 9KT 4167 11521 86
Special weather statement, Jul 30, 5:16 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 516 PM PDT Fri Jul 30 2021 NVZ031-310045- Northern Elko County NV- 516 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 545 PM PDT... At 514 PM PDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Charleston, moving southwest at 10 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. In addition, heavy rain over State Route 225 will cause ponding of water on the roadway. If driving along State Route 225, please use caution and slow down as the road may have slick spots. Locations impacted include... North Fork. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4153 11584 4149 11576 4139 11578 4146 11595 TIME...MOT...LOC 0014Z 029DEG 7KT 4147 11584 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:11 PM PDT | Areal Flood Advisory | LKN | Elko | 2 hr |
| Jul 30, 6:39 PM PDT | Areal Flood Advisory | LKN | Elko | 48 min |
| Jul 30, 7:08 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 30, 7:25 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:30 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 7:32 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 31, 12:51 PM PDT | Special Weather Statement | LKN | White Pine | 24 min |
| Jul 31, 12:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 31, 1:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 31, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 1:42 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 31, 1:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 1:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 31, 2:05 PM PDT | Special Weather Statement | LKN | Eureka | 25 min |
| Jul 31, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 31, 2:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 31, 2:18 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Jul 31, 2:21 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 31, 2:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 31, 2:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 31, 2:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 31, 3:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 31, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 51 min |
| Jul 31, 3:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 3:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jul 31, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 31, 4:03 PM PDT | Areal Flood Advisory | LKN | Elko | 117 min |
| Jul 31, 4:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Jul 31, 4:14 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
| Jul 31, 4:18 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 31, 4:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.